By gregsteele Latest Reply 2011-03-22 17:18:54 -0500
Started 2010-06-06 10:25:47 -0500

I give myself my insulin shots (5 a day ) mostly in my abdomen is there a point where you create scar tissue thus reducing effectivness of insulin ? also im using short needle if scar tissue does create a problem is it safe to use longer needles ? i am fairly thin and thus dont have much tissue there worried ill go in to far and cause a problem im assuming this is a problem but have learned dont assume any thing with this disease THANKS love to all GREG

7 replies

cavie2 2011-03-22 17:18:54 -0500 Report

I was given a booklet and it was emphasised that you rotate injection sites between your left and right abdomen, left and right upper outer thigh, and your left and right upper buttock area. This means that each injection site is used every seventh day. Insulin stops working if injected in the same area all the time and if you have little body fat 4mm and 5mm needles are best to prevent leakage of insulin when you inject, or you will not get your full dosage. If you inject into the same area you may experience immediate bruising to that area or bleeding. It is important to rotate all the time. Hope this helps.

ston3xc 2010-06-07 09:34:59 -0500 Report

Injecting insulin into the tissue of the body does alter it somewhat. I don't inject it into my abdomen, I get big dark bruises if I do. I prefer my hips and inner and outer thighs. Being a female I have more natural body fat in those areas than you probably do,lol! I don't have any experience long verses short needles, I've always used short but ,I do agree that you should always rotate injection sites

gregsteele 2010-06-07 13:35:37 -0500 Report

After the replies i got to this question i have made a point of rotating sites i have used my stomach almost exclusively since being diagnosed in jan and since biginning to use other sites i have had some pretty big lows 24 last night so have reduced insulin accordingly thanks to all that replied love to all GREG

Danni-the-diabetic 2010-06-06 13:49:52 -0500 Report

Hey, I use to give shots in my stomach and I got really bad scar tissue. I stopped giving shots there about four months ago and I am taking less insulin, however the scar tissue hasn't gone down any. My Dr told me that when the scar tissue started breaking down, in a sense, I might have occasional spontaneous lows and I did, I guess because it absorbed in the scar tissue. Longer needles might actually be better to move past the scar tissue if you usually use short needles. Make sure you rotate your sites so you can reduce problems like this. I use my hips and arms now.
Good luck

gregsteele 2010-06-06 15:04:49 -0500 Report

Thanks Danni being faily new to this im still learning the little things such as this ,but as ive found nothing that has to do with diabetes is little everything seems to have a bigger effect than one would think thanks for your input have a great day love to all GREG

petals 2010-06-06 12:43:37 -0500 Report

HI Greg, I don't know about this personally, but I think that you should connect, Richard157 on here, I just read in his book about this very subject. I am sure that he can help you.Best of luck.

gregsteele 2010-06-06 13:24:52 -0500 Report

Thanks petals ill check that out ,and try to message Richard thanks again and have a great day love to all GREG